About this Journal Submit a Manuscript Table of Contents
Journal of Applied Mathematics
Volume 2012 (2012), Article ID 303960, 30 pages
http://dx.doi.org/10.1155/2012/303960
Review Article

Linearization: Geometric, Complex, and Conditional

Center for Advanced Mathematics and Physics, National University of Sciences and Technology, Islamabad, Pakistan

Received 21 September 2012; Accepted 25 November 2012

Academic Editor: Fazal M. Mahomed

Copyright © 2012 Asghar Qadir. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. E. Galois, “Analyse d’un memoire sur la rsolution algbrique des quations,” Bulletin des Sciences Mathématiques Journal, vol. 13, p. 271, 1830.
  2. S. Lie, “Theorie der Transformationsgruppen,” Mathematische Annalen, vol. 16, p. 441, 1880.
  3. S. Lie, “Klassifikation und integration von gewönlichen differentialgleichungenzwischen x, y, die eine gruppe von transformationen gestaten,” Archiv for Matematik, vol. 8, no. 9, p. 187, 1883.
  4. G. Sheffers, Lectures on Differential Equations with Known Infinitesimal Transformations, Teubner, Leipzig, Germany, 1891.
  5. Differential Equations, Chelsea Publishing, New York, NY, USA, 1967.
  6. A. Tresse, “Sur les invariants differentiels des groupes continus de transformations,” Acta Mathematica, vol. 18, pp. 181–188, 1894.
  7. S. S. Chern, “Sur la geometrie d'une equation differentielle du troiseme orde,” Comptes Rendus de l'Académie des Sciences, vol. 204, pp. 1227–1229, 1937.
  8. S. S. Chern, “The geometry of the differential equation y=F(x,y,y,y),” Science Reports of National Tsing Hua University, vol. 4, pp. 97–111, 1940.
  9. G. Grebot, “The linearization of third-order ODEs,” submitted.
  10. G. Grebot, “The characterization of third order ordinary differential equations admitting a transitive fiber-preserving point symmetry group,” Journal of Mathematical Analysis and Applications, vol. 206, no. 2, pp. 364–388, 1997. View at Scopus
  11. F. M. Mahomed and P. G. L. Leach, “Symmetry Lie algebras of nth order ordinary differential equations,” Journal of Mathematical Analysis and Applications, vol. 151, no. 1, pp. 80–107, 1990. View at Scopus
  12. S. Neut and M. Petitot, “La geometrie de l’equation y=f(x,y,y,y),” Comptes Rendus de l'Académie des Sciences Series I, vol. 335, pp. 515–518, 2002.
  13. N. H. Ibragimov and S. V. Meleshko, “Linearization of third-order ordinary differential equations by point and contact transformations,” Journal of Mathematical Analysis and Applications, vol. 308, no. 1, pp. 266–289, 2005. View at Publisher · View at Google Scholar · View at Scopus
  14. N. H. Ibragimov, S. V. Meleshko, and S. Suksern, “Linearization of fourth-order ordinary differential equations by point transformations,” Journal of Physics A, vol. 41, no. 23, Article ID 235206, 19 pages, 2008. View at Publisher · View at Google Scholar · View at Scopus
  15. V. M. Gorringe and P. G. L. Leach, “Lie point symmetries for systems of 2nd order linear ordinary differential equations,” Quaestiones Mathematicae, vol. 11, pp. 95–117, 1988.
  16. C. Wafo Soh and F. M. Mahomed, “Symmetry breaking for a system of two linear second-order ordinary differential equations,” Nonlinear Dynamics, vol. 22, no. 1, pp. 121–133, 2000. View at Publisher · View at Google Scholar · View at Scopus
  17. C. W. Soh and F. M. Mahomed, “Linearization criteria for a system of second-order ordinary differential equations,” International Journal of Non-Linear Mechanics, vol. 36, no. 4, pp. 671–677, 2001. View at Publisher · View at Google Scholar · View at Scopus
  18. A. V. Aminova and N. A.-M. Aminov, “Projective geometry of systems of differential equations: general conceptions,” Tensor N S, vol. 62, pp. 65–86, 2000.
  19. A. V. Aminova and N. A.-M. Aminov, “Projective geometry of systems of second-order differential equations,” Sbornik, vol. 197, pp. 951–955, 2006.
  20. T. Feroze, F. M. Mahomed, and A. Qadir, “The connection between isometries and symmetries of geodesic equations of the underlying spaces,” Nonlinear Dynamics, vol. 45, no. 1-2, pp. 65–74, 2006. View at Publisher · View at Google Scholar · View at Scopus
  21. F. M. Mahomed and A. Qadir, “Linearization criteria for a system of second-order quadratically semi-linear ordinary differential equations,” Nonlinear Dynamics, vol. 48, no. 4, pp. 417–422, 2007. View at Publisher · View at Google Scholar · View at Scopus
  22. F. M. Mahomed and A. Qadir, “Invariant linearization criteria for systems of cubically nonlinear second-order ordinary differential equations,” Journal of Nonlinear Mathematical Physics, vol. 16, no. 3, pp. 283–298, 2009. View at Publisher · View at Google Scholar · View at Scopus
  23. Y. Y. Bagderina, “Linearization criteria for a system of two second-order ordinary differential equations,” Journal of Physics A, vol. 43, Article ID 465201, 14 pages, 2010.
  24. V. K. Chandrasekar, M. Senthilvelan, and M. Lakshmanan, “On the complete integrability and linearization of nonlinear ordinary differential equations. V. linearization of coupled second-order equations,” Proceedings of the Royal Society A, vol. 465, no. 2108, pp. 2369–2389, 2009. View at Publisher · View at Google Scholar · View at Scopus
  25. V. K. Chandrasekar, M. Senthilvelan, and M. Lakshmanan, “A systematic method of finding linearizing transformations for nonlinear ordinary differential equations,” Journal of Nonlinear Mathematical Physics, vol. 19, Article ID 1250012, 21 pages, 2012. View at Publisher · View at Google Scholar
  26. S. Ali, Complex symmetry analysis [Ph.D. thesis], NUST CAMP, 2009.
  27. S. Ali, F. M. Mahomed, and A. Qadir, “Complex Lie symmetries for scalar second-order ordinary differential equations,” Nonlinear Analysis, vol. 10, no. 6, pp. 3335–3344, 2009. View at Publisher · View at Google Scholar · View at Scopus
  28. R. Penrose, The Road To Relaity: A Complete Guide To the Laws of the Universe, A. Knopf, New York, NY, USA, 2005.
  29. F. M. Mahomed, “Symmetry group classification of ordinary differential equations: survey of some results,” Mathematical Methods in the Applied Sciences, vol. 30, pp. 1995–2012, 2007.
  30. E. Laguerre, “Sur les equations differentielles lineaires du troisieme ordre,” Comptes Rendus, vol. 88, pp. 116–119, 1879.
  31. E. Laguerre, “Sur quelques invariants des equations differentielles,” Comptes Rendus, vol. 88, pp. 224–227, 1879.
  32. S. V. Meleshko, “On linearization of third-order ordinary differential equations,” Journal of Physics A, vol. 39, no. 49, pp. 15135–15145, 2006. View at Publisher · View at Google Scholar · View at Scopus
  33. T. Feroze and A. Qadir, “Another representation of the Lie algebra of second-order vector differential equations,” Differential Equations and Nonlinear Mechanics, vol. 2009, Article ID 152698, 3 pages, 2009.
  34. F. Gonzalez Gascon and A. Gonzalez-Lopez, “Symmetries of systems of differential equations IV,” Journal of Mathematical Physics, vol. 24, pp. 2006–2021, 1983.
  35. E. Fredericks, F. M. Mahomed, E. Momoniat, and A. Qadir, “Constructing a space from the geodesic equations,” Computer Physics Communications, vol. 179, no. 6, pp. 438–442, 2008. View at Publisher · View at Google Scholar · View at Scopus
  36. A. H. Bokhari and A. Qadir, “A prescription for n-dimensional vierbeins,” ZAMP Zeitschrift für angewandte Mathematik und Physik, vol. 36, no. 1, pp. 184–188, 1985. View at Publisher · View at Google Scholar · View at Scopus
  37. S. Ali, F. M. Mahomed, and A. Qadir, “Linearizability criteria for systems of two secondorder differential equations by complex methods,” Nonlinear Dynamics, vol. 66, pp. 77–88, 2011.
  38. M. Tsamparlis and A. Paliathanasis, “Lie and Noether symmetries of geodesic equations and collineations,” General Relativity and Gravitation, vol. 42, no. 12, pp. 2957–2980, 2010. View at Publisher · View at Google Scholar · View at Scopus
  39. C. M. Bender, D. C. Brody, H. F. Jones, and B. K. Meister, “Faster than Hermitian quantum mechanics,” Physical Review Letters, vol. 98, Article ID 040403, 4 pages, 2007. View at Zentralblatt MATH
  40. C. M. Bender, D. D. Holm, and D. W. Hook, “Complex trajectories of a simple Pendulum,” Journal of Physics A, vol. 40, pp. F81–F89, 2007. View at Zentralblatt MATH
  41. C. M. Bender, D. D. Holm, and D. W. Hook, “Complexified dynamical systems,” Journal of Physics A, vol. 40, pp. F793–F804, 2007. View at Zentralblatt MATH
  42. C. M. Bender, D. D. Holm, and D. W. Hook, “Quantum effects in classical systems having complex energy,” Journal of Physics A, vol. 41, Article ID 352003, 15 pages, 2008. View at Zentralblatt MATH
  43. C. M. Bender, “Making sense of non-Hermitian Hamiltonians,” Reports on Progress in Physics, vol. 70, no. 6, pp. 947–1018, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  44. C. M. Bender and H. F. Jones, “Interactions of Hermitian and non-Hermitian Hamiltonians,” Journal of Physics A, vol. 41, Article ID 244006, 8 pages, 2008.
  45. S. Ali, F. M. Mahomed, and A. Qadir, “Complex Lie symmetries for variational problems,” Journal of Nonlinear Mathematical Physics, vol. 15, pp. 124–133, 2008.
  46. M. Safdar, S. Ali, and F. M. Mahomed, “Linearization of systems of four second-order ordinary differential equations,” Pramana, vol. 77, pp. 581–594, 2011. View at Publisher · View at Google Scholar
  47. M. Ayub, M. Khan, and F. M. Mahomed, “Algebraic linearization criteria for systems of second-order ordinary differential equations,” Nonlinear Dynamics, vol. 67, pp. 2053–2062, 2012.
  48. J. Merker, “Characterization of the newtonian free particle system in m ≥2 dependent variables,” Acta Applicandae Mathematicae, vol. 92, no. 2, pp. 125–207, 2006. View at Publisher · View at Google Scholar · View at Scopus
  49. S. Ali, A. Qadir, and M. Safdar, “Inequivalence of classes of linearizable systems of cubically semi linear ordinary differential equations obtained by real and complex symmetry analysis,” Applied Mathematics and Computation, vol. 16, pp. 923–934, 2011.
  50. M. Safdar, S. Ali, and A. Qadir, “On the symmetry solutions of systems of two second-order ordinary differential equations not solvable by symmetry analysis,” submitted, http://arxiv.org/abs/1104.3837v2.
  51. F. M. Mahomed and A. Qadir, “Conditional linearizability criteria for third-order ordinary differential equations,” Journal of Nonlinear Mathematical Physics, vol. 15, pp. 25–35, 2008.
  52. F. M. Mahomed and A. Qadir, “Conditional linearizability of fourth-order semi-linear ordinary differential equations,” Journal of Nonlinear Mathematical Physics, vol. 16, no. 1, pp. 165–178, 2009. View at Publisher · View at Google Scholar · View at Scopus
  53. F. M. Mahomed, I. Naeem, and A. Qadir, “Conditional linearizability criteria for a system of third-order ordinary differential equations,” Nonlinear Analysis, vol. 10, no. 6, pp. 3404–3412, 2009. View at Publisher · View at Google Scholar · View at Scopus
  54. F. M. Mahomed and A. Qadir, “Classification of ordinary differential equations by conditional linearizability and symmetry,” Communications in Nonlinear Science and Numerical Simulation, vol. 17, pp. 573–584, 2012.
  55. H. M. Dutt and A. Qadir, “Meleshko's method of “linearization” for fourth order, scalar, ordinary differential equations,” Work in progress.